Alert archive / California / Frost Advisories in 2010

Frost Advisory 16, NWS Eureka, CA

May 20, 2010

NWS Eureka, CA issued this frost advisory at May 20, 2010, 2:07 PM PDT. It took effect at May 21, 2010, 12:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 20, 2010, 2:07 PM PDT (21:07 UTC)
In effect from
May 21, 2010, 12:00 AM PDT
Expired
May 21, 2010, 6:45 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WWUS76 KEKA 202107
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
207 PM PDT THU MAY 20 2010


CAZ004-211015-
/O.NEW.KEKA.FR.Y.0016.100521T0700Z-100521T1400Z/
UPPER TRINITY RIVER-
207 PM PDT THU MAY 20 2010

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PDT
FRIDAY. 

* CLEAR SKIES COMBINED WITH A COLD AIR MASS WILL SUPPORT NEAR
  FREEZING TEMPERATURES LATE TONIGHT AND EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
944 
WWUS76 KEKA 210947
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
247 AM PDT FRI MAY 21 2010

CAZ004-211400-
/O.CON.KEKA.FR.Y.0016.000000T0000Z-100521T1400Z/
UPPER TRINITY RIVER-
247 AM PDT FRI MAY 21 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING. 

* MAINLY CLEAR SKIES COMBINED WITH A COLD AIR MASS WILL SUPPORT
  NEAR FREEZING TEMPERATURES EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
163 
WWUS76 KEKA 211345
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
645 AM PDT FRI MAY 21 2010

CAZ004-211445-
/O.CAN.KEKA.FR.Y.0016.000000T0000Z-100521T1400Z/
UPPER TRINITY RIVER-
645 AM PDT FRI MAY 21 2010

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES WILL CONTINUE TO STEADILY RISE THIS MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 20, 4:02 AM PDT, 10 hours 5 minutes earlier.

Area forecast discussion, May 20, 4:02 AM PDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
402 AM PDT THU MAY 20 2010

.SYNOPSIS...SHOWERS WILL CONTINUE TO DIMINISH THIS MORNING WITH A
BRIEF DRYING PERIOD THROUGH THIS EVENING BEFORE ANOTHER STORM
SYSTEM APPROACHES THE REGION. THIS SYSTEM WILL BRING RAIN AND
HIGHER ELEVATION SNOW MAINLY TO AREAS NORTH OF CAPE MENDOCINO INTO
SATURDAY.
&&

.DISCUSSION...RADAR AND SAT IMAGERY SHOW ISOLD TO SCT SHOWERS
FROM CAPE MENDOCINO N WITH PARTLY CLOUDY TO CLEAR SKIES ACROSS
CWA. TEMPS DROPPED INTO THE MID TO UPPER 30S ACROSS TRINITY AND
MENDOCINO COUNTIES BUT GIVEN THE LIMITED AREAL AND TEMPORAL
COVERAGE...DO NOT ANTICIPATE THE NEED FOR A FROST ADVISORY THIS
MORNING. SHOWERS WILL DIMINISH THIS MORNING GIVING WAY TO A FAIRLY
PLEASANT DAY ACROSS NW CA. THE BREAK WILL BE SHORT LIVED AS
UPPER LOW OFF THE BC/WA COAST DIGS S PUSHING ANOTHER WEAK SFC
BOUNDARY ACROSS CWA FRI. ANOTHER CHC FOR FROST TO DEVELOP
OVERNIGHT ACROSS THE INTERIOR MENDOCINO AND TRINITY ZONES FRI
MORNING BUT WILL BE DEPENDENT ON THE AMOUNT OF CLOUD COVER
ADVECTING INTO THE REGION OVERNIGHT SO ELECTED TO HOLD OFF ON AN
ADVISORY FOR NOW. QPF TOTALS WITH THIS STORM EXPECTED TO BE AROUND
.5-.75 INCHES IN DEL NORTE COUNTY AND TAPER TO .25 INCHES TOWARDS
CAPE MENDOCINO WITH JUST A FEW HUNDREDTHS EXPECTED TO THE S. A
SECOND IMPULSE ROTATING AROUND THE UPPER LOW WILL CONTINUE THE
THREAT OF PRECIP THROUGH SAT AS THE UPPER LOW SLOWLY DIGS TOWARDS
THE FOUR CORNERS REGION. LIMITED WAA TODAY WILL KEEP SNOW LEVELS
IN THE 3-4 KFT OVER NRN HALF OF CWA INTO FRI BEFORE GRADUALLY
LOWERING TO 2500-3500 FT WITH ACCUMULATIONS UP TO 2 INCHES POSSIBLE
BY SAT MORNING. ANOTHER CONCERN SAT WILL BE THE POTENTIAL FOR
CONVECTION AS THE SECOND IMPULSE MOVES ACROSS THE REGION. FCST
SOUNDINGS FOR WEAVERVILLE AND SOMES BAR SHOW LIS AROUND 1 WITH
TOTAL TOTALS AROUND 50-55. INCLUDED SMALL AREA OF ISOLD TSTMS OVER
THE TRINITY ALPS AND SISKIYOU RANGES WHICH IS FAIRLY CONSISTENT
WITH SPC GENERAL TSTM AREA. ALTHOUGH MODEL SOLUTIONS DIVERGE
HEADING INTO NEXT WEEK...THE PROGRESSIVE PATTERN WITH NW FLOW
ALOFT WILL MAINTAIN THE THREAT OF PRECIP AS MINOR SHORT WAVES
ADVECT QUICKLY ACROSS THE REGION. THEREFORE...KEPT POPS AT OR
ABOVE CLIMO THROUGH THE EXTENDED. BC
&&

.AVIATION...HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION
FROM THE SW TODAY...BRINGING PREDOMINATELY DRY WEATHER AND BRISK
NW AFTERNOON WINDS AS THE LAND MASS HEATS UP. WITH RELATIVELY COOL
AIR ALOFT...CUMULUS CLOUDS WILL BUILD OVER THE INTERIOR WITH DAYTIME
HEATING...BUT CONVECTION WILL BE SHALLOW AND WEAK.
&&

.MARINE...STEEP WESTERLY SWELL WILL CONTINUE TO PRODUCE HAZARDOUS
SEA CONDITIONS TODAY. SWELL HAS BEEN UP TO 14 FT @ 13 SECONDS AT
B27 NEAR PT ST GEORGE...AND 13 FT @ 13 SECONDS AT ALL THE CDIP
BUOYS AS OF 2 AM PDT. IT MAY TAKE TIL DAYBREAK TO REACH B14 NW OF
PT ARENA. ENP PEGGED THE SWELL HEIGHTS...WHILE SWAN WAS TOO LOW.
SWELL WILL TREND DOWNWARD TODAY. THEREFORE...WILL KEEP SWELL RIGHT
AROUND 10 FT TODAY. ENP KEEPS SEAS AROUND 11-12 FT INTO THIS
EVENING...BUT ENP TYPICALLY OVER-SHOOTS THE DURATION. BASED ON
STEEPNESS...WAVES WILL CONTINUE TO BE HAZARDOUS IN THE OUTER
WATERS TONIGHT...WITH WAVES OF 9 FT @ 10 SECONDS. SO THE ADVISORY
HAS BEEN PROLONGED. ANOTHER SHORT PERIOD WAVE GROUP WILL BEGIN TO
ARRIVE FRI AFTERNOON AND EVENING...SO THE ADVISORIES WILL BE RUN
TOGETHER INTO ONE EVENT...EVEN THOUGH SMALL CRAFT ADVISORY
CONDITIONS WILL MOST LIKELY NOT EXIST CONTINUOUSLY THROUGH SUNDAY.
A COUPLE MORE TROUGHS WILL POUNCE DOWN ON THE RIDGE OVER THE
WEEKEND WITH PERIODIC WESTERLY AND NORTHWEST WIND SURGES AND SHORT
PERIOD STEEP SEAS. SAT NIGHT AND SUN LOOKS TO BE THE
STRONGEST...ESPECIALLY SOUTH OF CAPE MENDO WHERE IT MAY BRIEFLY
HIT 25-30 KTS.
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SCA UNTIL 5 PM PDT THIS AFTERNOON FOR PZZ450-455.
SCA UNTIL SUN FOR PZZ470-475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, May 20, 4:45 AM PDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
445 AM PDT THU MAY 20 2010

CAZ001-002-211145-
REDWOOD COAST-MENDOCINO COAST-
445 AM PDT THU MAY 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-211145-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
445 AM PDT THU MAY 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER STRONG STORM WILL BRING RAIN AND HIGH ELEVATION SNOW TO
NORTHWEST CALIFORNIA FRI. SNOW LEVELS WILL LOWER BELOW THE
HIGHEST PASSES BUT SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN LESS
THAN AN INCH OR TWO. ANOTHER DISTURBANCE MOVING ACROSS THE REGION
SAT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE TRINITY
ALPS AND SISKIYOU RANGES.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ076-211145-
MENDOCINO INTERIOR-
445 AM PDT THU MAY 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S FRI MORNING
ALLOWING PATCHY FROST TO DEVELOP IN THE MORE SHELTERED LOCATIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

Nearby

Frost Advisories in California, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.